Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 8, 2008, 2:47 PM EST for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Jan 9, 2008, 12:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 2:47 PM EST (19:47 UTC)
- In effect from
- Jan 9, 2008, 12:00 AM EST
- Expired
- Jan 9, 2008, 6:38 AM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 081947 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EST TUE JAN 8 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-090400- /O.NEW.KPBZ.WI.Y.0001.080109T0500Z-080109T1700Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 247 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION LATE TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KPBZ 090117 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 817 PM EST TUE JAN 8 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-090930- /O.CON.KPBZ.WI.Y.0001.080109T0500Z-080109T1700Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 817 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION LATE TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 090548 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1248 AM EST WED JAN 9 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-091400- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1248 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT. THE BETTER POTENTIAL FOR 50 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15
000 WWUS71 KPBZ 090609 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 109 AM EST WED JAN 9 2008 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-090900- /O.UPG.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ /O.NEW.KPBZ.HW.W.0001.080109T0609Z-080109T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 109 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS ARE EXPECTED TO GUST UP TO 56 MPH ALONG THE FRONT. THE BETTER POTENTIAL FOR 60 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091415- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 109 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT. THE BETTER POTENTIAL FOR 50 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 090904 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 404 AM EST WED JAN 9 2008 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-091015- /O.EXP.KPBZ.HW.W.0001.000000T0000Z-080109T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 404 AM EST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE MOVED WELL EAST OF THE AREA. $$ MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091700- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 404 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT MOVED THROUGH THE AREA LEAVING BEHIND VERY GUSTY WINDS. GUSTS OVER 45 MPH ARE POSSIBLE THIS MORNING... ESPECIALLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 091138 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 638 AM EST WED JAN 9 2008 MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091245- /O.CAN.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 638 AM EST WED JAN 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL CONTINUE EARLY THIS MORNING BUT WIND GUSTS ABOVE 45 MPH AND SUSTAINED WIND ABOVE 30 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 6:41 AM EST, 8 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 6:41 AM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 641 AM EST TUE JAN 8 2008 .SYNOPSIS... SOUTHERLY FLOW OVER THE OHIO VALLEY WILL RESULT IN UNSEASONABLY WARM TEMPERATURES CONTINUING TODAY. A COLD FRONT WILL CROSS THE AREA EARLY WEDNESDAY...BRINGING SHOWERS AND POSSIBLY A THUNDERSTORM. COOLER TEMPERATURES WILL PREVAIL FOR LATE IN THE WEEK...WITH A REINFORCING PUSH OF COLDER AIR FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... MODELS CONTINUE TO SLOW FRONT. GFS HAS COME BACK TO SLOWER NAM SOLUTION KEEPING THE HIGHER POPS AFT 00Z. REMOVED POPS TODAY AS BOTH MODELS ARE CENTERING LINE OF QPF RIGHT AHEAD OF AND ALONG FRONT. TEMPS WILL SOAR TO NEAR RECORD LEVELS AGAIN TODAY. IF WE BREAK OUT OF CLOUD COVER TODAY...TEMPS COULD MAKE IT INTO THE 70S. WINDS CAN GUST NEAR 30 MPH DUE TO THE ACCOMPANYING DEEP VERTICAL MIXING ENHANCED BY THIS WARMUP WHICH CAN BETTER TAP THE MOMENTUM OF THE FASTER WINDS ALOFT AS INDICATED BY MORNING SOUNDING AND NAM MODEL RUN FORECAST SOUNDINGS. && .SHORT TERM /WEDNESDAY/... FRONT WILL BE NEAR CENTRAL INDIANA THIS EVENING WITH THE QPF CONFINED TO IT. GFS CONTINUES TO BE A BIT FASTER THAN NAM PUSHING SHOWERS INTO MY WEST SHORTLY AFT 03Z. NAM HOLDS OFF ALL PCP UNTIL AFT 06Z. TRIED TO GO MIDDLE OF THE ROAD HERE AS IT DOES APPEAR THE FRONT IS INCREASING FORWARD SPEED TONIGHT AS STRONG LL JET DEVELOPS. IN ADDITION TO SHOWERS...SFC WINDS WILL INCREASE OVERNIGHT AS WELL. GUSTS TO 35 OR 40MPH ARE POSSIBLE JUST AHEAD OF FRONT. NAM SHOWING 70KT JET AT 85H AROUND 09Z...WOULD EXPECT SOME OF THIS WIND TO BEGIN TO REACH THE GROUND WITH AND BEHIND FRONT. BUFKIT SOUNDINGS SHOWING MOMENTUM XFER CLOSE TO 50KTS RIGHT BEHIND FRONT. ALSO MODELS SHOWING CLOSE TO 8MB PRESSURE RISES BEHIND FRONT. A WIND ADVISORY MAY BE NEEDED LATE TONIGHT AND WED MORNING. OTHER CONCERN WITH FRONT IS THE CHC FOR CONVECTION. WENT WITH A MENTION OF ISO TRW OVERNIGHT AS THERE IS SOME WEAK INSTABILITY AND A VERY STRONG LL JET. IF CONVECTION DOES DEVELOP...DAMAGING WINDS WILL BE A BIG CONCERN. FRONT RACES THROUGH AREA QUICKLY ON WED MORNING AND SHOWERS WILL END BY LATE MORNING. MUCH DRIER AIR PUSHES IN BEHIND FRONT. THERE IS A BRIEF SHOT OF COLDER AIR IN THE MID AND UPPER LEVELS WED AFT BUT IT EXITS QUICKLY TO THE NORTH BY WED EVENING. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... SFC HIGH BUILDS IN WED NIGHT AND MOVES THROUGH BY THU MORNING. ANOTHER SYSTEM WILL MOVE ACROSS THE MID WEST THU. THIS SYSTEM WILL BEGIN TO PICK UP AND ORGANIZE MOISTURE OVER THE LOWER MISS VALLEY. AS THE SYSTEM MOVE TOWARD THE AREA THU NIGHT...IT WILL PUSH THIS PLUME OF MOISTURE NORTHWARD. SHOWERS WILL RETURN THU NIGHT WITH THE HIGHEST QPF OVER MY EASTERN HALF. SFC LOW SWINGS THROUGH EARLY FRIDAY MORNING AND COLDER AIR BEGINS TO MOVE SOUTHWARD FRIDAY AFTERNOON. COLDER PATTERN EXPECTED FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... MAIN CONCERN THROUGH DAYTIME WEDNESDAY WILL BE THE GUSTY WINDS. WINDS TODAY CAN GUST TO 25-30KTS DUE TO DEEP VERTICAL MIXING BEING ABLE TO TRANSFER DOWN THE MOMENTUM OF THE FAST WINDS ALOFT. OBSERVED MORNING PITTSBURGH SOUNDING CONFIRM WINDS ALOFT ARE ALREADY FAST. JUDGING FROM THE LATEST NAM MODEL RUN, THE STRONGEST WIND GUSTS WILL OCCUR WITH THE COLD FRONTAL PASSAGE WEDNESDAY MORNING 10Z-13Z WHEN NAM MODEL SOUNDINGS SUGGEST WIND GUSTS CAN REACH 40-50 KTS. POST FRONTAL VERTICAL MIXING CAN STILL CAUSE SURFACE GUSTS OF 30-35 KTS. REGARDING FLIGHT CATEGORIES, EXPECT VFR EXCEPT FOR MVFR DURING THE 2-3 HOUR PERIOD SURROUNDING THE COLD FRONTAL PASSAGE DUE TO SHOWERS AND ISOLATED THUNDERSTORMS MOISTENING THE BOUNDARY LAYER. THE NEXT BOUT OF SUB-VFR CONDITIONS WILL START THURSDAY NIGHT AND LAST INTO LATE FRIDAY OR SATURDAY AS RECENT GFS AND ECMWF MODEL RUNS SHOW A LOW PRESSURE SYSTEM BRINGING RAIN AND HENCE A PROLONGED PERIOD OF SATURATED BOUNDARY LAYER CONDITIONS THAT COULD LINGER IN THE SYSTEMS WAKE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jan 8, 3:43 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 343 AM EST TUE JAN 8 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 343 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...STRONG WINDS POSSIBLE LATE TONIGHT... A COLD FRONT WILL RAPIDLY MOVE THROUGH THE AREA LATE TONIGHT. JUST AHEAD OF AND ALONG THIS FRONT...SURFACE WINDS WILL INCREASE. WIND GUSTS TO 45 MPH ARE POSSIBLE LATE TONIGHT. IN ADDITION...THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP ALONG THIS FRONT. ANY STORMS THAT DO DEVELOP WILL ALSO CAUSE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...STRONG WINDS POSSIBLE WEDNESDAY MORNING... WINDS WILL REMAIN GUSTY BEHIND THE COLD FRONT WEDNESDAY MORNING. WINDS GUSTS TO 45 MPH ARE ALSO POSSIBLE DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2008Wind Advisories in Ohio, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.